Multi-period mean-variance portfolio selection with stochastic interest rate and uncontrollable liability

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

41 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)837-851
Journal / PublicationEuropean Journal of Operational Research
Issue number3
Online published1 Feb 2016
Publication statusPublished - 1 Aug 2016
Externally publishedYes


While the literature on dynamic portfolio selection with stochastic interest rates only confines its investigation to the continuous-time setting up to now, this paper studies a multi-period mean-variance portfolio selection problem with a stochastic interest rate, where the movement of the interest rate is governed by the discrete-time Vasicek model. Invoking dynamic programming approach and the Lagrange duality theory, we derive the analytical expressions for both the efficient investment strategy and the efficient mean-variance frontier of the model formulation. We then extend our model to the situation with an uncontrollable liability.

Research Area(s)

  • Dynamic programming, Lagrangian duality, Multi-period mean-variance portfolio selection, Stochastic interest rate, Uncontrollable liability